Alert archive / Connecticut / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS New York, NY

August 26, 2022Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 26, 2022, 6:16 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2022, 6:16 PM EDT (22:16 UTC)
Expired
Aug 26, 2022, 7:00 PM EDT
In force
44 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 80 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:45 PM EDTTSTM WND DMGPreston, CTMULTIPLE SMALL TREES (4-6 INCH DIAMETER) DOWN ALONG ROUTE 164.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 1:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

516 
WUUS51 KOKX 262216
SVROKX
CTC011-262300-
/O.NEW.KOKX.SV.W.0049.220826T2216Z-220826T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
616 PM EDT Fri Aug 26 2022

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Northern New London County in southern Connecticut...

* Until 700 PM EDT.

* At 616 PM EDT, severe thunderstorms were located along a line
  extending from near Voluntown to Lisbon to near Colchester, moving
  east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Severe thunderstorms will be near...
  Jewett City and Lisbon around 620 PM EDT.
  Griswold around 625 PM EDT.
  Lebanon and Sprague around 630 PM EDT.
  Preston around 640 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4153 7179 4152 7185 4153 7232 4167 7218
      4166 7216 4166 7212 4163 7196 4164 7186
      4164 7179
TIME...MOT...LOC 2216Z 267DEG 25KT 4162 7186 4159 7201 4155 7226 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

12
2 follow-up statements
483 
WWUS51 KOKX 262237
SVSOKX

Severe Weather Statement
National Weather Service New York NY
637 PM EDT Fri Aug 26 2022

CTC011-262300-
/O.CON.KOKX.SV.W.0049.000000T0000Z-220826T2300Z/
New London CT-
637 PM EDT Fri Aug 26 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN NEW LONDON COUNTY...

At 637 PM EDT, a severe thunderstorm was located near Norwich, 
moving east at 25 mph. 

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Griswold around 640 PM EDT.
  Voluntown around 655 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4153 7216 4165 7207 4165 7204 4163 7196
      4164 7186 4164 7179 4153 7179 4152 7185
TIME...MOT...LOC 2237Z 273DEG 20KT 4158 7199 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

12
861 
WWUS51 KOKX 262258
SVSOKX

Severe Weather Statement
National Weather Service New York NY
658 PM EDT Fri Aug 26 2022

CTC011-262307-
/O.EXP.KOKX.SV.W.0049.000000T0000Z-220826T2300Z/
New London CT-
658 PM EDT Fri Aug 26 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW LONDON COUNTY
WILL EXPIRE AT 700 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy 
rain and cloud to ground lightning is still expected with this 
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Upton NY.

LAT...LON 4153 7216 4165 7207 4165 7204 4163 7196
      4164 7186 4164 7179 4153 7179 4152 7185
TIME...MOT...LOC 2257Z 267DEG 25KT 4159 7182 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:18 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 26, 5:18 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service New York NY
518 PM EDT Fri Aug 26 2022

.SYNOPSIS...
A pre frontal trough moves through this evening followed by a
cold front tonight. High pressure will then build to the north
over the weekend, and moves into the western Atlantic early
next week as a frontal system approaches. A cold front will move
through Wednesday into Wednesday night and then high pressure
will slowly build in for the end of the week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe thunderstorm watch 523 in effect until 800 PM EDT today
for portions of the lower Hudson Valley and southern
Connecticut.

The threat for isolated severe weather continues across
southern Connecticut and into Long Island Sound as a line to
scattered thunderstorms move through the area where around 2000
J/kg of surface based CAPE, and where the best surface based
instability exists. To the west of this area more stable air
will be moving into the region behind a surface based pre
frontal trough, with loss of daytime heating, and showers and
thunderstorms are forecast to quickly come to an end.

Once this pre frontal trough moves through early this evening a
mid and upper level weak trough will move through, bringing a
cold front across the region.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Ridging builds into the area late tonight through Saturday
night. A weak thermal surface trough develops during the day
Saturday, and with a developing sea breeze, convergence along
these boundaries may be enough for a few showers to develop in
the afternoon. The atmosphere will be rather dry, and stable,
and may be more just a few sprinkles. Will continue with the
slight chance probabilities.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
High pressure to the north on Sunday will shift offshore Sunday
night and sit over the western Atlantic through the beginning
of next week. This will allow for a return flow to bring an
increasingly warm and humid airmass into the area. An upper
level ridge will build over the northeast through Monday night
ahead of an approaching closed low and surface frontal system.
Tuesday looks to be the warmest day of the long term, with
dewpoints in the lower 70s causing it to fell like the mid 90s
in portions of the NYC/NJ metro area and Lower Hudson Valley.

A cold front from the aforementioned low pressure system will
slowly approach our area on Tuesday. It is possible the cold
front does not move all the way through before a wave of low
pressure forms along it. If/where this wave forms will affect
chances of precip as well as totals. For now have carried chance
of showers/thunderstorms through Wednesday night. High pressure
then slowly builds in through the end of the week.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A pre-frontal trough passes through this evening with a cold
front passaged overnight. High pressure builds over New England
on Saturday.

Overall coverage of showers and thunderstorms around the NYC
metro terminals will continue to diminish through 22z. A brief
shower is then possible through 00z at NYC metro terminals. The
highest chance of a thunderstorm through sunset is across CT
terminals, although they may remain north of BDR and GON.

SSW-SE winds 10-15 kt with gusts 20-25 kt possible through early
this evening. Winds may go W or WNW at KEWR and KTEB earlier
than 00z due to passage of the trough. Winds should then become
W-NW tonight at all terminals, likely taking longest to shift
across Long Island and southern CT.

VFR anticipated for much of Saturday. Winds become Northerly,
generally below 10kt.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

TSRA at LGA and JFK through 22z. TSRA cannot be completely ruled
out 22-00z, but probabilities are decreasing.

Timing of wind shift to the W-NW this evening and tonight may be
off by 1-3 hours.

.OUTLOOK FOR 20Z SATURDAY THROUGH WEDNESDAY...
.Saturday and Sunday...Mainly VFR. Isolated afternoon
showers/tstms.
.Monday...VFR.
.Tuesday...Mainly VFR. Chance of afternoon showers/tstms mainly
for KSWF.
.Wednesday...Mainly VFR. Chance of afternoon showers/tstms.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny

&&

.MARINE...
Severe thunderstorm watch 523 in effect until 800 PM EDT for
Long Island Sound.

Isolated strong to severe thunderstorms with gusty winds will be
possible through early this evening.

An increasing SW flow ahead of a cold front will bring marginal
SCA conditions to the ocean waters into late tonight, and a
small craft advisory is in effect. Winds shifting to the
northwest and north behind the cold front will allow seas to
lower below SCA levels, and gusts are expected to also be below
advisory levels.

High pressure builds to the north over the weekend with sub SCA
conditions through at least Saturday night.

Sub-SCA criteria expected the second half of the weekend through
next week. Ocean seas will build on Tuesday as southerly flow
increases between departing high pressure and an approaching cold
front, but should remain shy of 5 ft.

&&

.FIRE WEATHER...
Areas of severe drought dot the local area, while most locations
are designated moderate to severe drought. Some climate
locations in and near the forecast area still have not received
an inch of rainfall this month, and KBDI levels remain
indicative of above normal levels of subterranean dryness. At
present KBDI levels, fire spread is enhanced, even without much
wind. Rainfall with showers and thunderstorms will bring some
relief through early this Friday evening.

&&

.HYDROLOGY...
Localized heavy rainfall in thunderstorms is possible through
early this evening, mainly across southern Connecticut. No
hydrologic impacts expected through next week.

&&

.TIDES/COASTAL FLOODING...
There is a moderate rip current risk at the ocean beaches
through this evening. There is a moderate risk of rip currents
at the New York City ocean beaches Saturday, and a high risk at
the southern Nassau and southern Suffolk counties ocean beaches.

Sunday, a low rip current risk is forecast at the New York City
ocean beaches, and a moderate risk at the southern Nassau and
southern Suffolk counties ocean beaches.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk from Saturday morning through Saturday
     evening for NYZ080-081-179.
NJ...None.
MARINE...Small Craft Advisory until 2 AM EDT Saturday for ANZ350-353-
     355.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...DS
MARINE...
FIRE WEATHER...
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 26, 3:37 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
337 PM EDT Fri Aug 26 2022

CTZ005>012-NYZ068-070-071-271015-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Putnam-Northern Westchester-
Southern Westchester-
337 PM EDT Fri Aug 26 2022

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-271015-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
337 PM EDT Fri Aug 26 2022

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Long Island Sound.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-179-271015-
Southwest Suffolk-Southeast Suffolk-Southern Nassau-
337 PM EDT Fri Aug 26 2022

...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

There is the potential for isolated to scattered strong to severe
thunderstorms across the region into early this evening. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-004-006-103>108-NYZ067-069-072>075-078-079-176>178-271015-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-Northern Queens-
Northern Nassau-Southern Queens-
337 PM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for northeastern New Jersey and
southeastern New York.

.DAY ONE...This afternoon and tonight.

There is the potential for isolated to scattered strong to severe
thunderstorms across the region through early this evening. The
primary threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-340-345-350-353-355-271015-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
337 PM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, and the Long Island bays.

.DAY ONE...This afternoon and tonight.

There is the potential for isolated to scattered strong to severe
thunderstorms across the waters into early this evening. The primary
threat is wind gusts in excess of 35 kt.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Aug 26, 4:03 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service New York NY
403 PM EDT Fri Aug 26 2022

NYZ078-177-262045-
Northwest Suffolk NY-Northern Nassau NY-
403 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of western Suffolk and
northeastern Nassau Counties through 445 PM EDT...

At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glen Cove, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Glen Cove, Huntington, Northport, Oyster Bay, Bayville, Centerport,
Cold Spring Harbor, East Northport, Sea Cliff, Glen Head, Glenwood
Landing, Lloyd Harbor, Locust Valley, East Norwich and Oyster Bay
Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4087 7368 4087 7366 4091 7364 4092 7356
      4093 7352 4096 7349 4094 7342 4097 7340
      4094 7335 4088 7331 4081 7363
TIME...MOT...LOC 2002Z 244DEG 18KT 4089 7361

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JT
Local storm report, Aug 26, 4:09 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     2 WSW TRUMBULL          41.25N 73.24W
08/26/2022                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            LARGE BRANCH FELL ON CAR ON STEPHANIE
            CIRCLE.

&&

JP
Special weather statement, Aug 26, 4:14 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New York NY
414 PM EDT Fri Aug 26 2022

CTZ006-262115-
Northern New Haven CT-
414 PM EDT Fri Aug 26 2022

...Strong thunderstorms will impact portions of northwestern New
Haven County through 515 PM EDT...

At 413 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Hartford to Southington to near
Middlebury. Movement was east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waterbury, Meriden, Naugatuck, Southbury, Wolcott, Cheshire,
Prospect, Middlebury and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut.

&&

LAT...LON 4156 7295 4156 7288 4154 7285 4157 7284
      4155 7282 4158 7279 4155 7278 4146 7318
      4145 7330 4147 7330 4149 7333 4151 7331
      4151 7316 4156 7316 4161 7293
TIME...MOT...LOC 2013Z 265DEG 37KT 4174 7257 4161 7285 4150 7312

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JT
Special weather statement, Aug 26, 4:20 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service New York NY
420 PM EDT Fri Aug 26 2022

NJZ006-108-NYZ074-075-176-178-262100-
Hudson NJ-Eastern Union NJ-Northern Queens NY-Southern Queens NY-
Kings (Brooklyn) NY-Richmond (Staten Is.) NY-
420 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of Hudson, Queens,
Richmond and Kings Counties through 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm over
Todt Hill, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Flatbush, Bayonne, Linden, Coney Island, Rockaway Beach, Todt Hill,
Crown Heights, Kennedy Airport, The Verrazano Narrows Bridge, Forest
Hills, Canarsie, Bay Ridge, Port Richmond, Howard Beach and Ozone
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4057 7421 4059 7421 4063 7425 4070 7402
      4068 7406 4064 7406 4071 7400 4076 7383
      4063 7374 4062 7377 4059 7373 4059 7375
      4058 7373 4057 7376 4056 7380 4056 7401
      4060 7404 4055 7409 4054 7419
TIME...MOT...LOC 2020Z 254DEG 24KT 4060 7414

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JT
Special weather statement, Aug 26, 5:07 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New York NY
507 PM EDT Fri Aug 26 2022

CTZ006>008-262145-
Northern New London CT-Northern New Haven CT-Northern Middlesex CT-
507 PM EDT Fri Aug 26 2022

...Strong thunderstorms will impact portions of northwestern New
London, northern Middlesex and north central New Haven Counties
through 545 PM EDT...

At 506 PM EDT, Doppler radar was tracking strong thunderstorms over
portions of northern New Haven, Middlesex and New London Counties.
Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Meriden, Middletown, Wallingford, Colchester, East Hampton, Salem,
Cheshire, Cromwell, Portland, Prospect, East Haddam, Haddam, Lebanon,
Middlefield and Bozrah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut.

&&

LAT...LON 4171 7224 4166 7217 4166 7214 4151 7216
      4150 7298 4156 7295 4156 7288 4154 7285
      4157 7284 4155 7282 4158 7275 4163 7270
      4164 7250 4158 7247 4160 7233 4164 7233
      4167 7227
TIME...MOT...LOC 2106Z 274DEG 31KT 4168 7237 4157 7256 4153 7289

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JT
Special weather statement, Aug 26, 5:51 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service New York NY
551 PM EDT Fri Aug 26 2022

NYZ075-078-080-176>179-262230-
Southwest Suffolk NY-Northern Queens NY-Northwest Suffolk NY-
Southern Queens NY-Northern Nassau NY-Kings (Brooklyn) NY-
Southern Nassau NY-
551 PM EDT Fri Aug 26 2022

...Showers and thunderstorms will impact portions of Queens, western
Suffolk, Kings and Nassau Counties through 630 PM EDT...

At 549 PM EDT, Doppler radar was tracking showers and thunderstorms
along a broken line extending from Manhasset to near Coney Island.
Movement was northeast at 35 mph.

HAZARD...Gusty winds up to 30 mph and isolated lightning strikes.

SOURCE...Radar indicated.

IMPACT...Isolated lightning strikes will pose a danger to those
         outdoors.

Locations impacted include...
Jamaica, Levittown, Freeport, Valley Stream, Commack, Long Beach,
Huntington Station, Deer Park, Lindenhurst, Plainview, Coney Island,
Garden City, Massapequa, Lynbrook and Syosset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4056 7395 4056 7401 4058 7401 4085 7368
      4095 7330 4092 7322 4093 7318 4098 7317
      4099 7312 4098 7306 4060 7344 4057 7360
      4057 7376 4053 7393
TIME...MOT...LOC 2149Z 246DEG 30KT 4080 7366 4055 7401

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

12

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:07 PM EDTSpecial Weather StatementOKX38 min
Aug 26, 2:39 PM EDTSpecial Weather StatementOKX51 min
Aug 26, 2:58 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region31 min
Aug 26, 3:28 PM EDTSpecial Weather StatementOKX32 min
Aug 26, 4:14 PM EDTSpecial Weather StatementOKX61 min
Aug 26, 5:07 PM EDTSpecial Weather StatementOKX38 min
Aug 26, 5:27 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region48 min
Aug 26, 7:00 PM EDTSpecial Weather StatementOKX45 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.